Alert archive / Montana / Snow Advisories in 2007
Snow Advisory 39, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Dec 9, 2007, 3:57 PM PST for Clearwater County, Idaho County, Idaho; 8 counties in Montana. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2007, 3:57 PM PST (23:57 UTC)
- Expired
- Dec 10, 2007, 8:59 AM PST
- In force
- 17 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 31 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 12.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 092357 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 457 PM MST SUN DEC 9 2007 .WIDESPREAD LIGHT TO MODERATE SNOW IS EXPECTED ACROSS THE NORTHERN ROCKIES TONIGHT INTO MONDAY MORNING AS TWO WEATHER SYSTEMS DROP SOUTH OUT OF CANADA. THE FIRST...AND WEAKER...OF THE TWO SYSTEMS WILL MOVE OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO THIS EVENING. AFTER A BRIEF BREAK...THE NEXT...AND STRONGER SYSTEM...WILL MOVE OVER THE REGION AFTER MIDNIGHT AND IS EXPECTED TO EXIT THE AREA AROUND MID DAY MONDAY. IDZ005-006-MTZ005-006-101100- /O.NEW.KMSO.SN.Y.0039.071209T2357Z-071210T1900Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- 457 PM MST SUN DEC 9 2007 /357 PM PST SUN DEC 9 2007/ ...SNOW ADVISORY IN EFFECT UNTIL 12 PM MST /11 AM PST/ MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM MST /11 AM PST/ MONDAY. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED TONIGHT THROUGH LATE MONDAY MORNING IN THE VALLEYS AND LOWER ELEVATIONS. THE MOUNTAINS WILL SEE UP TO 5 INCHES LOCALLY. ADDITIONALLY...TRAVEL OVER LOLO PASS MAY BECOME HAZARDOUS AT TIMES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWUS45 KMSO 100724 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1224 AM MST MON DEC 10 2007 .WIDESPREAD LIGHT TO MODERATE SNOW IS EXPECTED ACROSS THE NORTHERN ROCKIES THE REMAINDER OF TONIGHT INTO MONDAY MORNING AS THE SECOND OF TWO WEATHER SYSTEMS DROP SOUTH OUT OF CANADA ACROSS WESTERN MONTANA AND NORTH IDAHO. SNOW WILL GRADUALLY END FROM THE NORTH MONDAY MORNING. MTZ002>004-043-101500- /O.EXB.KMSO.SN.Y.0039.000000T0000Z-071210T1500Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION- 1224 AM MST MON DEC 10 2007 ...SNOW ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED TONIGHT THROUGH LATE MONDAY MORNING IN THE VALLEYS AND LOWER ELEVATIONS. THE MOUNTAINS WILL SEE UP TO 8 INCHES LOCALLY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ005-006-MTZ005-006-101530- /O.CON.KMSO.SN.Y.0039.000000T0000Z-071210T1900Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- 1224 AM MST MON DEC 10 2007 /1124 PM PST SUN DEC 9 2007/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST /11 AM PST/ TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST /11 AM PST/ TODAY. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED TONIGHT THROUGH LATE MONDAY MORNING IN THE VALLEYS AND LOWER ELEVATIONS. THE MOUNTAINS WILL SEE UP TO 8 INCHES LOCALLY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 101003 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 303 AM MST MON DEC 10 2007 .WIDESPREAD LIGHT TO MODERATE SNOW IS EXPECTED ACROSS THE NORTHERN ROCKIES THROUGH THE MORNING AS THE SECOND OF TWO WEATHER SYSTEMS DROP SOUTH OUT OF CANADA ACROSS WESTERN MONTANA AND NORTH IDAHO. SNOW WILL GRADUALLY END FROM THE NORTH THROUGH THE MORNING. IDZ007-101900- /O.EXA.KMSO.SN.Y.0039.000000T0000Z-071210T1900Z/ OROFINO/GRANGEVILLE REGION- 203 AM PST MON DEC 10 2007 ...SNOW ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THROUGH LATE MORNING IN THE VALLEYS AND LOWER ELEVATIONS. THE MOUNTAINS WILL SEE UP TO 8 INCHES LOCALLY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ005-006-MTZ005-006-101900- /O.CON.KMSO.SN.Y.0039.000000T0000Z-071210T1900Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- 303 AM MST MON DEC 10 2007 /203 AM PST MON DEC 10 2007/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST /11 AM PST/ TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST /11 AM PST/ TODAY. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THROUGH MID MORNING IN THE VALLEYS AND LOWER ELEVATIONS. THE MOUNTAINS WILL SEE UP TO 8 INCHES LOCALLY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ002>004-043-101500- /O.CON.KMSO.SN.Y.0039.000000T0000Z-071210T1500Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION- 303 AM MST MON DEC 10 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED THROUGH MID MORNING IN THE VALLEYS AND LOWER ELEVATIONS. THE MOUNTAINS WILL SEE UP TO 8 INCHES LOCALLY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 101446 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 746 AM MST MON DEC 10 2007 .WIDESPREAD LIGHT TO MODERATE SNOW IS EXPECTED ACROSS THE NORTHERN ROCKIES THROUGH THE MORNING AS THE SECOND OF TWO WEATHER SYSTEMS DROP SOUTH OUT OF CANADA ACROSS WESTERN MONTANA AND NORTH IDAHO. SNOW WILL GRADUALLY END FROM THE NORTH THROUGH THE MORNING. MTZ002>004-043-101600- /O.CAN.KMSO.SN.Y.0039.000000T0000Z-071210T1500Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION- 746 AM MST MON DEC 10 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. $$ IDZ005>007-MTZ005-006-101900- /O.CON.KMSO.SN.Y.0039.000000T0000Z-071210T1900Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS- 746 AM MST MON DEC 10 2007 /646 AM PST MON DEC 10 2007/ ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST /11 AM PST/ TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST /11 AM PST/ TODAY. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED THROUGH MID MORNING IN THE VALLEYS AND LOWER ELEVATIONS. THE MOUNTAINS WILL SEE UP TO 8 INCHES LOCALLY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 101659 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 959 AM MST MON DEC 10 2007 IDZ005>007-MTZ005-006-101800- /O.CAN.KMSO.SN.Y.0039.000000T0000Z-071210T1900Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS- 959 AM MST MON DEC 10 2007 /859 AM PST MON DEC 10 2007/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Dec 9, 1:09 PM PST, 2 hours 48 minutes earlier.
Area forecast discussion, Dec 9, 1:09 PM PST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 209 PM MST SUN DEC 9 2007 .DISCUSSION...A WEAK SHORT WAVE WITH GOOD ISENTROPIC LIFT HAS PRODUCED WIDESPREAD LIGHT SNOWFALL ACROSS NORTHWEST MONTANA. THESE SHOWERS WILL PROGRESS ACROSS THE REST OF WEST CENTRAL MONTANA THROUGH CENTRAL IDAHO DURING THE EARLY EVENING HOURS. SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT...UP TO AN INCH IN THE VALLEYS WITH UP TO 2 INCHES OVER THE PASSES. JUST ENOUGH SNOW TO CAUSE SOME DRIVING DIFFICULTY. THE MODELS HAVE DONE A POOR JOB HANDLING THE PRECIPITATION EVENT WITH THIS SYSTEM...UNDER DOING THE AMOUNTS. AFTER MIDNIGHT THROUGH MONDAY MODELS SHOW ANOTHER SHORT WAVE MOVING THROUGH THE NORTHWEST FLOW. THIS SHORT WAVE IS EXPECTED TO BE STRONGER WITH MODELS SHOWING A LITTLE MORE AVAILABLE MOISTURE. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE A FEW INCHES OF SNOW IN THE VALLEYS AND WITH SOME ENHANCED OROGRAPHICS THE MOUNTAINS COULD SEE A FEW MORE INCHES. MONDAY NIGHT AND TUESDAY...A RIDGE OF HIGH PRESSURE NOSES ITS WAY INTO THE NORTHERN ROCKIES MONDAY NIGHT. THIS RIDGE COMBINED WITH THE FRESH SNOWFALL/LOW LEVEL MOISTURE WILL BE THE INGREDIENTS FOR VALLEY FOG DEVELOPMENT MONDAY NIGHT. NORTHWEST FLOW ALOFT WILL RETURN TUESDAY NIGHT INTO WEDNESDAY USHERING IN YET ANOTHER WEATHER SYSTEM. THIS STORM APPEARS TO BE A QUICK HITTER WITH THE CLEARWATER MOUNTAINS TAKING THE BRUNT OF ITS FORCE. NONETHELESS...ADVISORY LEVEL SNOWFALL MAY BE POSSIBLE AND WILL CONTINUE TO MENTION THIS IN A HAZARDOUS WEATHER OUTLOOK. WEDNESDAY NIGHT THROUGH EARLY FRIDAY THE ATMOSPHERE REMAINS LARGELY CONVECTIVE IN NATURE. WITH MOIST CONDITIONS REMAINING ACROSS THE AREA EXPECT CONTINUED SNOW SHOWERS ACROSS MUCH OF WESTERN MONTANA AND CENTRAL IDAHO DURING THIS TIME FRAME. PRECIPITATION WILL BE LARGELY OROGRAPHIC IN NATURE WITH SOME LOCATIONS RECEIVING MEASURABLE SNOWFALL AND OTHERS LITTLE TO NO NEW SNOW. ALTHOUGH THE LATEST ECMWF MODEL REVEALS DIFFERENT TIMING THAN ITS PREVIOUS RUN (THE NEW ECMWF MODEL BRINGS THIS STORM IN LATER FRIDAY AFTERNOON)...MODEL CONSENSUS CONTINUES TO SHOW A STRONG WINTER STORM PUSHING INTO THE PACIFIC NORTHWEST IMPACTING MUCH OF THE PACIFIC NORTHWEST AND NORTHERN ROCKIES AS WE HEAD INTO THE WEEKEND. THIS STORM HAS THE POTENTIAL TO PRODUCE HEAVY SNOW ACROSS THE NORTHERN ROCKIES DUE TO AN ACCELERATING UPPER LEVEL JET PRODUCING ENHANCED DYNAMICS OVER A VERY MOIST ATMOSPHERE. THIS TOO WILL BE HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK. && .AVIATION...WIDESPREAD LIGHT SNOW SHOWERS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON THROUGH MONDAY MORNING AS AN UPPER LEVEL SYSTEM DIGS DOWN FROM BRITISH COLUMBIA. EXPECT LOW CEILINGS AND POOR VISIBILITY AT ALL TERMINALS WITH CONDITIONS AS LOW AS IFR CRITERIA. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...RPN LONG TERM....DICKERSON AVIATION...FOSTER
Hazardous weather outlook, Dec 9, 1:25 PM PST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 225 PM MST SUN DEC 9 2007 IDZ005>010-MTZ001>007-043-101200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 225 PM MST SUN DEC 9 2007 /125 PM PST SUN DEC 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW THIS EVENING MAY CAUSE DIFFICULT TRAVEL WITH LOWERING VISIBILITIES. LIGHT ACCUMULATIONS ARE EXPECTED WITH 1 TO 2 INCHES OVER THE PASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWESTERLY FLOW ALOFT WILL USHER IN ANOTHER WEATHER SYSTEM ON WEDNESDAY. AT THIS TIME SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE RATHER LIGHT WITH THE ONLY EXCEPTION BEING ACROSS THE CLEARWATER AND BITTERROOT RANGES. MODERATE ACCUMULATION WILL BE POSSIBLE OVER THOSE MOUNTAINS. A STRONGER WEATHER SYSTEM IS STILL POSSIBLE AS WE HEAD INTO NEXT WEEKEND. THIS STORM HAS THE POTENTIAL TO PRODUCE WIDESPREAD SNOWFALL WITH SOME LOCATIONS RECEIVING MODERATE TO HEAVY AMOUNTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Snow Advisories in Montana, 2007Snow Advisories in Idaho, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.